MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is 3 of 3 reports linked to mfg report numbers: 3013886523-2024-00405, 3013886523-2024-00406.A facility reported that a patient was sent to the hospital due to hydrocephalus, coma, grade iii hypertension, pneumonia, and sequelae of cerebral hemorrhage.On (b)(6) 2024, a hakim valve (id (b)(6)), a bactiseal ventricular catheter (id (b)(6)), and a bactiseal peritoneal catheter (id (b)(6)) were implanted.On (b)(6) 2024, the patient¿s hydrocephalus did not improve, and the valve pressure was adjusted eight times; however, the pressure could not be adjusted.On (b)(6) 2024, the physician implanted a new valve and two catheters into the patient's right cerebral ventricle.Due to the patient's condition, the physician left the valve in the patient.There is no plan to remove the valve.According to information provided, it is unknown if there is an issue or a failure with the two catheters and if the patient experienced any signs and symptoms due to the devices issue.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The peritoneal catheter (id (b)(4).Was not returned for evaluation.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.A possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the device.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21093313
Report Number3013886523-2024-00407
Device Sequence Number13037958
Product Code JXG
UDI-Device Identifier10381780515630
UDI-Public(01)10381780515630(17)241231(10)7353591
Combination Product (Y/N)Y
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number823074
Device Lot Number7353591
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACTISEAL VENTRICULAR CATHETER (ID 823073); HAKIM VALVE (ID 823832)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceAsian